Kentucky, 2018Flooding in Kentucky, September 9, 2018
September 9, 2018 · NWS ILN · 14 events in 8 counties and zones
Widespread rain and a few embedded thunderstorms moved through the Ohio Valley in association with the remnants of Tropical Storm Gordon.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 14
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Widespread rain and a few embedded thunderstorms moved through the Ohio Valley in association with the remnants of Tropical Storm Gordon.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Sep 9, 1:04 AM EST, 56 minutes earlier.
Area forecast discussion, Sep 9, 1:04 AM EST, 56 minutes before
Area Forecast Discussion
National Weather Service Wilmington OH
204 AM EDT Sun Sep 9 2018
.SYNOPSIS...
The remnants of Gordon will ride across the region tonight into
Sunday, producing periods of heavy rain. A drier and warmer
weather pattern will develop towards the middle of next week.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
Showers continue across the area with some enhanced reflectivity
and rainfall occurring in the Tri-State. It looks like the
southerly branch of the low level jet pushing into the region
will increase in strength which will enhance convergence and
result in regeneration of echoes across the region even though
recent radar depictions suggest a back edge to the
precipitation. This should result in locally moderate to heavy
rainfall.
Expect little change in temperatures through the rest of the
night.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM MONDAY/...
By 12Z Sunday, the sfc low will be southwest of the fa, with a
band heavy rain forecast to be pushing through the region. As
the sfc low moves east, so will the heavy rain. As mentioned
above, and band of heavy rain could train over the se counties
on Sunday. Lowered highs in the northwest to mid 60s.
Temperatures will warm into upper 70s in the far southeast
counties.
A chance of light pcpn will linger in the west early Sunday
night, then drying will start to filter in from the west.
&&
.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
Most of the precipitation from the remnants of Gordon will be
exiting the area by the start of the long term. A weak upper level
disturbance will keep clouds and a few showers in the forecast for
Monday. This will also keep temperatures down with high
temperatures only expected to reach into the 60s and 70s.
Dry conditions will move into the region Monday night and continue
through Wednesday. Went close to guidance for temperatures during
this time. A few storms will be possible primarily during the
daytime hours Thursday and Friday.
There is a little more uncertainty heading into Saturday depending
on the remnants of the next tropical system. Limited precipitation
chances on Saturday to a chance to account for this uncertainty.
Also decreased temperatures slightly with chance for rain and
potential cloud cover.
&&
.AVIATION /06Z SUNDAY THROUGH THURSDAY/...
MVFR to IFR conditions across the area early this morning with
widespread rain continuing. There appears to be a back edge to
the pcpn pushing up from the southwest. However, the 00z models
and many of the latest higher res models are suggesting pcpn
will fill back in through the morning hours as a secondary wave
lifts up from the southwest. As a result, will continue with
widespread pcpn and primarily IFR cigs through much of the day.
Pcpn chanced should begin to taper off from the west later this
afternoon and into tonight but expect mainly IFR cigs to persist
through the remainder of the TAF period.
OUTLOOK...IFR ceilings will likely continue into Monday.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...Flash Flood Watch through Monday morning for OHZ026-034-035-
042>046-051>056-060>065-070>074-077>082-088.
KY...Flash Flood Watch through Monday morning for KYZ089>100.
IN...Flash Flood Watch through Monday morning for INZ050-058-059-
066-073>075-080.
&&
SYNOPSIS...KC/Sites
NEAR TERM...
SHORT TERM...Sites
LONG TERM...
AVIATION...JGLHazardous weather outlook, Sep 8, 9:33 PM EST, 4 hours 27 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
1033 PM EDT Sat Sep 8 2018
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-090830-
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-
Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-
Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke-
Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison-
Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway-
Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown-
Highland-Adams-Pike-Scioto-
1033 PM EDT Sat Sep 8 2018
...FLASH FLOOD WATCH IN EFFECT THROUGH MONDAY MORNING...
This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central
Ohio, South Central Ohio, Southwest Ohio and West Central Ohio.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flash Flood Watch.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flash Flood Watch.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Local storm report, Sep 8, 10:00 PM EST, 4 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1100 PM EDT SAT SEP 8 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1043 PM FLOOD EAST ENTERPRISE 38.87N 84.99W
09/08/2018 SWITZERLAND IN 911 CALL CENTER
HIGH WATER OVER SR-56.
&&
CHLocal storm report, Sep 8, 10:03 PM EST, 3 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1103 PM EDT SAT SEP 8 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1046 PM FLOOD 2 WSW WILLIAMSTOWN 38.62N 84.60W
09/08/2018 GRANT KY 911 CALL CENTER
HIGH WATER CAUSING STRANDED MOTORIST AND SUBSEQUENT ROAD
CLOSURE.
&&
CHLocal storm report, Sep 8, 10:23 PM EST, 3 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1123 PM EDT SAT SEP 8 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1059 PM NON-TSTM WND DMG 4 N LUCASVILLE 38.94N 82.99W
09/08/2018 SCIOTO OH EMERGENCY MNGR
LARGE TREE DOWN.
&&
CHLocal storm report, Sep 8, 10:53 PM EST, 3 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1153 PM EDT SAT SEP 8 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 PM FLOOD 3 ENE BUTLER 38.80N 84.32W
09/08/2018 PENDLETON KY LAW ENFORCEMENT
HIGH WATER REPORTED OVER A PORTION OF FLOUR CREEK ROAD
NEAR VATER ROAD. ROAD CLOSED.
&&
KCLocal storm report, Sep 8, 11:13 PM EST, 2 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1213 AM EDT SUN SEP 9 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 AM HEAVY RAIN 1 SSE SHARONVILLE 39.27N 84.40W
09/09/2018 M2.04 INCH HAMILTON OH TRAINED SPOTTER
24-HOUR RAINFALL.
&&
KCLocal storm report, Sep 8, 11:23 PM EST, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1223 AM EDT SUN SEP 9 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM HEAVY RAIN CENTERVILLE 39.64N 84.14W
09/08/2018 M2.50 INCH MONTGOMERY OH TRAINED SPOTTER
DAILY RAINFALL THUS FAR.
&&
KCFlood, Owen
- When
- September 9, 2:00 AM EST to 3:00 AM EST
- Where
- Owen County, 1.28 mi WNW of Moxley to 1.78 mi NW of Moxley
- Cause
- Heavy Rain / Tropical System
- Reported by
- Law Enforcement
- Coordinates
- 38.580, -85.020
High water was reported over a portion of Bethel Ridge Road near State Route 227.
Flood, Campbell
- When
- September 9, 2:00 AM EST to 3:00 AM EST
- Where
- Campbell County, 0.69 mi S of Alexandria to 1.27 mi S of Alexandria
- Cause
- Heavy Rain / Tropical System
- Reported by
- Law Enforcement
- Coordinates
- 38.960, -84.380
A couple of roads were closed due to high water.
Flood, Carroll
- When
- September 9, 2:15 AM EST to 3:15 AM EST
- Where
- Carroll County, 1.55 mi ESE of Carrollton to 1.48 mi SE of Carrollton
- Cause
- Heavy Rain / Tropical System
- Reported by
- Law Enforcement
- Coordinates
- 38.658, -85.146
High water was reported over a portion of Lock Road near the river.
Flood, Carroll
- When
- September 9, 2:15 AM EST to 3:15 AM EST
- Where
- Carroll County, 0.52 mi N of Worthville to 0.44 mi N of Worthville
- Cause
- Heavy Rain / Tropical System
- Reported by
- Law Enforcement
- Coordinates
- 38.607, -85.072
High water was reported over a portion of Church Street.
Flood, Boone
- When
- September 9, 2:15 AM EST to 3:15 AM EST
- Where
- Boone County, 1.75 mi NE of Big Bone to 0.86 mi N of Beaverlick
- Cause
- Heavy Rain / Tropical System
- Reported by
- Law Enforcement
- Coordinates
- 38.900, -84.710
Several roads were closed due to high water across the southern half of Boone County.
Flood, Gallatin
- When
- September 9, 2:30 AM EST to 3:30 AM EST
- Where
- Gallatin County, 0.8 mi SE of Sparta to 0.93 mi SSE of Sparta
- Cause
- Heavy Rain / Tropical System
- Reported by
- Law Enforcement
- Coordinates
- 38.671, -84.891
Rising water on Two Mile Creek forced a few residents to be evacuated from homes on Old Sparta Road.
Flood, Pendleton
- When
- September 9, 2:45 AM EST to 3:45 AM EST
- Where
- Pendleton County, 2.09 mi ENE of Four Oaks to 0.66 mi NE of Falmouth
- Cause
- Heavy Rain / Tropical System
- Reported by
- Law Enforcement
- Coordinates
- 38.643, -84.285
Several roads were closed throughout Pendleton County due to high water.
Flood, Kenton
- When
- September 9, 3:00 AM EST to 4:00 AM EST
- Where
- Kenton County, 1.75 mi NW of Independence to 1.06 mi N of Independence
- Cause
- Heavy Rain / Tropical System
- Reported by
- Law Enforcement
- Coordinates
- 38.950, -84.550
Numerous roads were closed throughout Kenton County due to high water.
Flood, Carroll
- When
- September 9, 6:00 AM EST to 7:00 AM EST
- Where
- Carroll County, 0.88 mi NE of Eagle Station to 0.57 mi ENE of Eagle Station
- Cause
- Heavy Rain / Tropical System
- Reported by
- Law Enforcement
- Coordinates
- 38.640, -85.010
A few roads remained closed due to high water.
Flood, Owen
- When
- September 9, 6:00 AM EST to 7:00 AM EST
- Where
- Owen County, 2.84 mi W of Moxley to 1.67 mi W of Moxley
- Cause
- Heavy Rain / Tropical System
- Reported by
- Law Enforcement
- Coordinates
- 38.571, -85.052
A mudslide occurred on State Route 355. High water was also reported on several other roadways in the area.
Flood, Pendleton
- When
- September 9, 6:00 AM EST to 7:00 AM EST
- Where
- Pendleton County, Falmouth to 0.99 mi N of Falmouth
- Cause
- Heavy Rain / Tropical System
- Reported by
- Law Enforcement
- Coordinates
- 38.670, -84.330
Several roads across Pendleton County remained closed due to high water.
Flood, Mason
- When
- September 9, 8:30 AM EST to 9:30 AM EST
- Where
- Mason County, 0.69 mi S of Maysville to 0.75 mi NNW of Somo
- Cause
- Heavy Rain / Tropical System
- Reported by
- Law Enforcement
- Coordinates
- 38.640, -83.750
Several roads across Mason County remained closed due to high water.
Flood, Gallatin
- When
- September 9, 12:30 PM EST to 2:30 PM EST
- Where
- Gallatin County, 0.54 mi W of Sparta to 0.61 mi N of Sparta
- Cause
- Heavy Rain / Tropical System
- Reported by
- Law Enforcement
- Coordinates
- 38.680, -84.910
State Route 467 was closed near Sparta due to high water.
Flood, Carroll
- When
- September 9, 2:00 PM EST to 3:00 PM EST
- Where
- Carroll County, 1.08 mi W of Sanders to 0.98 mi W of Sanders
- Cause
- Heavy Rain / Tropical System
- Reported by
- State Official
- Coordinates
- 38.650, -84.950
High water was reported over State Route 36 at Mc Daniel Street.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Sneakerwave in Oregon, September 9, 20182 deaths · 1 event
- Flash Flooding and Flooding in Kentucky, September 9 to 10, 20181 death · $1.5 million · 17 events
- Rip Current in Florida, September 9, 20181 death · 1 event
- Coastal Flood in New Jersey, September 9 to 11, 201831 events
- Flash Flooding in Mississippi, September 9, 2018$25,000 · 5 events
- Flooding in Maryland, September 9 to 13, 201824 events
- Flooding in West Virginia, September 9 to 12, 201821 events
- Flooding in Virginia, September 9 to 10, 201821 events
- Flash Flooding and Flooding in Kentucky, September 9 to 11, 2018$15,000 · 6 events
- Flooding in Ohio, September 9 to 12, 2018$11,000 · 10 events
- Coastal Flood in District of Columbia, September 9 to 12, 201811 events
- Flooding in Ohio, September 9, 2018$1,000 · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 773101, 773108, 773102, 773103, 773104, 773105, 773106, 773107, 773109, 773110, 773111, 773112, 773113, 773114.